Hail, Sheridan
- When
- July 18, 4:00 PM MST
- Where
- Sheridan County, 10 mi NNE of Rushville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.854, -102.375
Thunderstorms originated in the Eastern Nebraska Panhandle and built down into West Central and Southwest Nebraska through the evening hours. Main threat for majority of these storms were severe wind gusts, though a few storms did produce nickel to golf ball sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms originated in the Eastern Nebraska Panhandle and built down into West Central and Southwest Nebraska through the evening hours. Main threat for majority of these storms were severe wind gusts, though a few storms did produce nickel to golf ball sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 18, 1:10 PM MST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT WED JUL 18 2007
.SYNOPSIS...
HAND ANALYSIS OF THE 18Z MSL DATA PRODUCED A LOW PRESSURE CENTER
IN CENTRAL NEBRASKA NEAR THEDFORD AND ANOTHER IN SOUTHEAST COLORADO
BETWEEN LA JUNTA AND LAMAR. A QUASI-STATIONARY FRONT WAS DROOPING
ACROSS WESTERN...NORTH CENTRAL AND NORTHEAST NEBRASKA. THERE WAS
ALSO A SURFACE TROUGH ACROSS SOUTHWEST NEBRASKA. WHERE IT WAS
VIEWABLE...THE SATELLITE DERIVED PRECIPITABLE WATER SHOWED A PLUME
AT OR ABOVE 30MM ALONG AND NORTH OF INTERSTATE 80. IN THE UPPER
LEVELS...6.7U IMAGERY INDICATED A DEVELOPING WAVE IN WESTERN
WYOMING. THE SURFACE LAPS DATA STILL INDICATED HIGH CONVECTIVE
INHIBITION. THE LOWEST NUMBERS AT THE TIME WERE ON THE ORDER OF
100J/KG IN NORTHEAST NEBRASKA BETWEEN ONEILL AND NORFOLK AND 200J/KG
IN SOUTHWEST NEBRASKA BETWEEN NORTH PLATTE AND LEXINGTON. THE CAP
HAD APPARENTLY WASHED OUT IN SOUTH CENTRAL SOUTH DAKOTA NORTH OF THE
SURFACE BOUNDARY. THE LAPS BASED SURFACE BASED CONVECTIVE POTENTIAL
SHOWED THE MOST UNSTABLE CONDITIONS IN THE EASTERN NEBRASKA
PANHANDLE AND EAST OF U.S. HIGHWAY 83 WHERE THE VALUES WERE
2000-5000J/KG.
&&
.SHORT AND MEDIUM RANGE DISCUSSION...
THE THUNDERSTORM FORECAST FOR THIS EVENING AND TONIGHT IS
HEAVILY DEPENDENT ON THE LOCATION OF THE SURFACE BOUNDARY AND THE
STRONGEST INSTABILITY AS WELL AS THE TIMING OF THE UPPER WAVE.
CURRENT INDICATIONS ARE THAT CONVECTIVE INITIATION SHOULD BE LATE
AFTERNOON IN WESTERN NEBRASKA AND ALONG THE NEBRASKA-SOUTH DAKOTA
BORDER. INITIALLY...THE STRONGEST CHANCES OF SEVERE THUNDERSTORMS
WOULD BE ALONG THE SOUTH DAKOTA BORDER. IT IS POSSIBLE THAT EXTREME
SOUTHWEST NEBRASKA WILL GET NOTHING AT ALL. STORMS SHOULD END LATE
TONIGHT AS THE FRONT PUSHES THROUGH THE REST OF NEBRASKA.
&&
.EXTENDED DISCUSSION...
THE ECMWF...GFSLR AND DGEX ARE IN DECENT AGREEMENT FRIDAY
THROUGH TUESDAY IN KEEPING AN UPPER HIGH OVER THE CENTRAL AND
NORTHERN PLAINS. THE 500MB TEMPERATURES ARE EXPECTED TO BE AROUND
-4C...WHICH SHOULD CAP VERTICAL MOTION. ON WEDNESDAY THOUGH...THE
GFSLR HAS AN UPPER TROUGH POKING IN FROM THE SOUTHWEST. THIS SEEMS
TO BE AN OUTLIER AND SOMEWHAT ATYPICAL. THE MORNING RUN OF THE GFS
DOES SHOW THIS FEATURE...BUT IT KEEPS IT ORIENTED ACROSS THE DEEP
SOUTH RATHER THAN POKING INTO KANSAS AND NEBRASKA. IF THIS WERE TO
OCCUR...IT COULD MEAN THAT DEEP TROPICAL MOISTURE IS BROUGHT UP INTO
THE PLAINS. FOR NOW...WE WILL JUST WATCH IT AND SEE HOW SUBSEQUENT
CYCLES HANDLE IT. AT THIS TIME...WE WILL KEEP A DRY FORECAST IN
EFFECT FOR FRIDAY THROUGH WEDNESDAY. TEMPERATURES IN NORTHWEST
NEBRASKA WILL ONCE AGAIN BE AROUND 100 SATURDAY THROUGH TUESDAY.
&&
.AVIATION...
COLD FRONT MOVING THROUGH THE AREA LATE THIS AFTERNOON AND THEN
EXTEND FROM NEAR KONL TO KLBF BY 00Z. WINDS REMAIN SOUTH TO
SOUTHWEST AHEAD OF THE FRONT AND TURN TO NORTHEASTERLY BEHIND THE
FRONT. AN UPPER WAVE ACROSS EASTERN WY WILL CONTINUE TO KICK OFF A
FEW THUNDERSTORMS ALONG AND BEHIND THIS FRONT AS IT MOVES ACROSS THE
AREA. CEILINGS MAY DROP TO MVFR WITH WIND GUSTS TO 45 MPH ARE
POSSIBLE WITH THE THUNDERSTORMS. MOST THUNDERSTORM ACTIVITY WILL
PUSH OUT OF THE WESTERN HALF OF THE FORECAST AREA BY 06Z AND THE
EASTERN HALF BY 12Z. CIGS AND VIS WILL BE VFR OUTSIDE OF
THUNDERSTORMS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGER/BLONDINHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT WED JUL 18 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-192115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 407 PM CDT WED JUL 18 2007 /307 PM MDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. A FRONT IS EXPECTED TO SAG THROUGH NEBRASKA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. VERY UNSTABLE CONDITIONS ALOFT WILL ALLOW FOR SOME SEVERE THUNDERSTORMS TO DEVELOP. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE HIGHWAY 80 WITH THE GREATEST RISK ALONG AND NORTH OF STATE HIGHWAY 2. AFTER MIDNIGHT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM VALENTINE TO ARNOLD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. VERY HOT TEMPERATURES ARE EXPECTED TO RETURN TO WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY THROUGH TUESDAY. THE HIGHEST TEMPERATURES WILL BE IN THE NORTHWEST WHERE DAYTIME HIGHS MAY AGAIN EXCEED 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The Rapid City radar (KUDX), 146 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
8 thunderstorm wind, 4 hail. Local standard time, as filed.
Thunderstorm winds brought down tree limbs 5 inches in diameter.
Thunderstorm outflow winds of over 60 mph overturned a car.
Thunderstorm outflow winds of over 60 mph broke off 10 to 12 inch diameter tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45703, 45716, 45717, 45705, 45706, 45719, 45707, 45720, 45710, 45712, 45723, 45715.